Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Albany, NY

July 9, 2014Albany County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 6:13 PM EDT for Albany County, New York. It was in force for 32 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 6:13 PM EDT (22:13 UTC)
Expired
Jul 9, 2014, 6:45 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Albany County, NY

The radar

The Albany radar (KENX), 23 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:15 PM EDTTSTM WND DMGNew Scotland, NYTREES AND WIRES DOWN
Jul 9, 6:17 PM EDTTSTM WND DMGVoorheesville, NYTREE AND WIRES DOWN
Jul 9, 6:17 PM EDTTSTM WND DMGVoorheesville, NYTREES DOWN
Jul 9, 6:19 PM EDTTSTM WND DMGNew Salem, NYTREES AND WIRES DOWN
Jul 9, 6:20 PM EDTHAIL 0.88Slingerlands, NY
Jul 9, 6:23 PM EDTTSTM WND DMGVoorheesville, NYTREE BLOCKING ROAD 2611 NEW SCOTTLAND RD
Jul 9, 6:24 PM EDTHAIL 1Albany, NY
Jul 9, 6:30 PM EDTTSTM WND DMGNew Scotland, NYTREE DOWN ON NEW SALEM RD
Jul 9, 6:30 PM EDTTSTM WND DMGNew Scotland, NYTREES DOWN
Jul 9, 6:30 PM EDTTSTM WND DMGVoorheesville, NYTREES AND WIRES DOWN AT BEAVER DAM RD AND ALSO AT PINNACLE RD
Jul 9, 6:34 PM EDTTSTM WND DMGDelmar, NYTREE DOWN ON LONGVIEW RD
Jul 9, 6:34 PM EDTHAIL 1Menands, NY
Jul 9, 6:35 PM EDTTSTM WND DMGBoght Corners, NYTREE DOWN
Jul 9, 6:35 PM EDTTSTM WND DMGBoght Corners, NYTREE AND HIGH TENSION WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS51 KALY 092213
SVRALY
NYC001-092245-
/O.NEW.KALY.SV.W.0087.140709T2213Z-140709T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
  COLONIE...COHOES...ALBANY...

* UNTIL 645 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VOORHEESVILLE...OR NEAR DELMAR...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELMAR AND COLONIE BY 620 PM EDT...
  ALBANY BY 625 PM EDT...
  LOUDONVILLE BY 630 PM EDT...
  MENANDS AND LATHAM BY 635 PM EDT...
  WATERVLIET...GREEN ISLAND AND COHOES BY 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4275 7402 4277 7383 4281 7372 4278 7369
      4278 7368 4270 7370 4262 7376 4256 7376
      4253 7397 4275 7403
TIME...MOT...LOC 2213Z 253DEG 21KT 4265 7389

$$

NAS
1 follow-up statement
115 
WWUS51 KALY 092236
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT WED JUL 9 2014

NYC001-092245-
/O.CON.KALY.SV.W.0087.000000T0000Z-140709T2245Z/
ALBANY NY-
636 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ALBANY COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MENANDS...OR NEAR ALBANY...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4270 7371 4262 7376 4256 7376 4256 7385
      4277 7383 4281 7372 4278 7369 4278 7368
TIME...MOT...LOC 2236Z 253DEG 21KT 4269 7371

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:46 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 9, 4:46 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ENDING.  HIGH PRESSURE WILL BUILD IN
TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER.
THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS
THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 442 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED
FROM SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY
SOUTH...AND ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM.

THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED LARGE
HAIL WILL BE POSSIBLE. THE LIMITING FACTORS FOR LARGE HAIL ARE
WEAK MID LEVEL LAPSE RATES GENERALLY LESS THAN 6C/KM...AND ROBUST
INSTABILITY WITH MLCAPES GENERALLY 500-750 J/KG...AND SBCAPES OF
500-1000 J/KG...EXCEPT 1000-1500 J/KG SOUTH OF THE CAPITAL
REGION...BASED ON THE LATEST SPC MESOANALYSIS RAP DATA. THE BETTER
INSTABILITY IS SOUTH OF THE CAPITAL REGION WHERE SFC DEWPTS HAVE
RISEN INTO THE 60-65F RANGE. THE 0-6 KM EFFECTIVE BULK SHEAR IS
35-40 KTS AND THE SOUNDINGS ARE UNIDIRECTIONAL ABOVE THE BOUNDARY
LAYER TO 300 HPA. SOME CONVECTIVE LINES ARE POSSIBLE WITH BOWING
SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THIS CONVECTION
FIRED A LITTLE FARTHER NORTH THAN EARLIER THINKING BUT SEEMS TO BE
FIRING WHERE THE BETTER INSTABILITY IS IN PLACE /1000-1500 J/KG/.
MULTI-CELLULAR CLUSTERS WILL LIKELY FORM INTO LINES WITH DAMAGING
WIND THREAT.

THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE
LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS
AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE
WAKE OF THE FRONTAL PASSAGE.

SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN
DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER
VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE
WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT
PATCHY FOG FORMATION.

SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS
WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND
EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME
U40S OVER THE SRN DECKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING
INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500
POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE
GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND
THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS
DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO
IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE
SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY
CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE MTNS.

THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR
SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME
MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION.

FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A
CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE
MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850
TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS
IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE
MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH
CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM
FRONT....AS THE SFC HIGH DRIFTS OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL
FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK
SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 70S TO MID 80S.

AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED
PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL
IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING
THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES
EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF
BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS
WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL
DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE
LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN
-10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES
THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST
THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO
PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH
TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S
TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON
WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE
ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT
18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS
AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO
IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK
FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND
STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION
THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN
18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN
00Z AND 02Z THIS EVENING.

LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN
OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE
KGFL.

SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12
KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE
WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN
NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY.

OUTLOOK...

THURSDAY TO SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
SUNDAY TO MONDAY : MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM
THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST
INTO FRIDAY.

THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT
TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON.
ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW
FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT.

THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS
EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE
FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND
BECOME LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS
ACROSS THE HYDRO SERVICE AREA.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS
EVENING WITH LOCALL HIGHER AMOUNTS.

GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE
WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF
AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS.

SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM
THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE
EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...LFM
AVIATION...GJM
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 4:25 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 9 2014

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
425 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE
CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON
VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

NYZ032-033-038>043-048>050-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON
VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL
REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT
AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 9, 5:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT WED JUL 9 2014

NYZ040-047>049-051-092200-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
512 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED 7 MILES
WEST OF RICHMONDVILLE...OR ABOUT 11 MILES WEST OF COBLESKILL...AND
MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF SHARON SPRINGS BY 515 PM EDT
RICHMONDVILLE BY 520 PM EDT
COBLESKILL BY 525 PM EDT
CENTRAL BRIDGE...SCHOHARIE AND 7 MILES NORTH OF MIDDLEBURGH BY 535 PM
EDT
DELANSON...DUANESBURG AND 6 MILES NORTH OF BERNE BY 550 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4262 7464 4274 7467 4279 7467 4283 7466
      4284 7467 4289 7439 4294 7406 4245 7410
      4237 7449 4241 7461 4251 7471 4253 7471
TIME...MOT...LOC 2111Z 260DEG 36KT 4265 7467
Special weather statement, Jul 9, 5:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT WED JUL 9 2014

NYZ039>041-047>052-058-059-092215-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
547 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THESE STORMS WERE LOCATED NEAR
BERNE...OR ABOUT 16 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF ALTAMONT BY 555 PM EDT
VOORHEESVILLE BY 605 PM EDT
DELMAR...GUILDERLAND AND FEURA BUSH BY 610 PM EDT
6 MILES SOUTH OF COLONIE BY 615 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4262 7464 4267 7464 4303 7413 4305 7366
      4233 7388 4223 7452 4235 7444 4241 7461
      4249 7469 4255 7469
TIME...MOT...LOC 2147Z 260DEG 27KT 4261 7412
Local storm report, Jul 9, 5:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     SCHOHARIE               42.67N  74.31W
07/09/2014                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1400348

KOLECI
Local storm report, Jul 9, 6:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             NEW SCOTLAND            42.63N  73.91W
07/09/2014  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400349

KOLECI
Local storm report, Jul 9, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             NEW SCOTLAND            42.63N  73.91W
07/09/2014  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400350

LFM
Local storm report, Jul 9, 6:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     BERNE                   42.63N  74.13W
07/09/2014                   ALBANY             NY   LAW ENFORCEMENT

            WIRES DOWN

&&

EVENT NUMBER ALY1400351

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSpecial Weather StatementALYHamilton57 min
Jul 8, 8:08 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster52 min
Jul 8, 8:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more61 min
Jul 8, 8:19 PM EDTSevere Thunderstorm WarningALYHamilton, Warren56 min
Jul 8, 8:41 PM EDTSevere Thunderstorm WarningALYGreene, Ulster64 min
Jul 8, 8:58 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie62 min
Jul 8, 9:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington37 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess59 min
Jul 8, 9:51 PM EDTSpecial Weather StatementALYSaratoga, Washington39 min
Jul 8, 10:28 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer62 min
Jul 8, 10:48 PM EDTSevere Thunderstorm WarningALYDutchess57 min
Jul 9, 2:45 PM EDTSpecial Weather StatementALYWashington30 min
Jul 9, 3:28 PM EDTSpecial Weather StatementALYDutchess62 min
Jul 9, 3:57 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga63 min
Jul 9, 5:12 PM EDTSpecial Weather StatementALYSchoharie48 min
Jul 9, 5:18 PM EDTSevere Thunderstorm WarningALYSchoharie27 min
Jul 9, 5:47 PM EDTSpecial Weather StatementALYAlbany, Schenectady, Schoharie28 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningALYAlbany, Schoharie25 min
Jul 9, 6:04 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady26 min
Jul 9, 6:24 PM EDTSevere Thunderstorm WarningALYRensselaer51 min
Jul 9, 6:45 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jul 9, 6:49 PM EDTSpecial Weather StatementALYUlster56 min
Jul 9, 7:00 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
Jul 9, 7:10 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster65 min
Jul 9, 7:18 PM EDTSpecial Weather StatementALYRensselaer57 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.